Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Compact semigroups with low dimensional orbit spaces


Author: R. P. Hunter
Journal: Proc. Amer. Math. Soc. 40 (1973), 277-279
MSC: Primary 22A15
DOI: https://doi.org/10.1090/S0002-9939-1973-0316621-4
MathSciNet review: 0316621
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: If $ S$ is a compact connected semigroup, $ G$ a compact subgroup at the identity such that $ S/G$ is either two dimensional or embeddable in three space, then the normalizer conjecture holds.


References [Enhancements On Off] (What's this?)

  • [1] L. W. Anderson and R. P. Hunter, Compact semigroups having certain one dimensional hyperspaces, Amer. J. Math. 92 (1970), 894-896. MR 43 #2149. MR 0276402 (43:2149)
  • [2] -, A remark on compact semigroups having certain decomposition spaces embeddable in the plane, Bull. Austral. Math. Soc. 4 (1971), 137-139; Corrigendum, ibid. 4 (1971), 432. MR 42 #7815; MR 43 #6357. MR 0272934 (42:7815)
  • [3] K. Hofmann and M. Mislove, The centralizing theorem for left normal groups in compact monoids, Semigroup Forum 3 (1970), 31-42. MR 0311830 (47:392)
  • [4] A. D. Wallace, Cohomology dimension and mobs, Summa Brasil. Math. 3 (1953), 43-55. MR 15, 336. MR 0058206 (15:336f)
  • [5] A. D. Wallace, The Gebietstreue in semigroups, Nederl. Akad. Wetensch. Proc. Ser. A 59=Indag. Math. 18 (1956), 271-274. MR 18, 14. MR 0079008 (18:14d)
  • [6] K. Hofmann and P. Monstert, Elements of compact semigroups, Merrill, Columbus, Ohio, 1966. MR 35 #285.
  • [7] D. Stadtlander, Actions with topologically restricted state space. II, Duke Math. J. 38 (1971), 7-14. MR 42 #7822. MR 0272941 (42:7822)
  • [8] J. Tits, Sur une classe de groupes de Lie resolubles, Bull. Soc. Math. Belg. 11 (1959), 100-115. MR 22 #11063. MR 0120308 (22:11063)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22A15

Retrieve articles in all journals with MSC: 22A15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1973-0316621-4
Keywords: Compact semigroup, dimension, cohomology
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society